Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


dental problems
Feb 18, 2003

I was diagnosed with AIDS in 1995. I'm on my third regimen of meds, and have had several OI's including PCP, MAC, lymphoma, thrush, and many others. My cd4 and vl is under control and I'm doing well, but lately, my once beautiful and healthy teeth are breaking. I have to have many extracted and this, more than anything is killing me. My dentist says he see's this more and more with his HIV+ patients that have been on meds for a long period of time. Do you agree that the mds could be contributing to this?

Response from Dr. Henry

Dental problems were a early feature of HIV infection prior to any effective treatment. The first patient I saw (1984) had terrible gingivitis and had to be admitted to the hospital for that. We aren't seeing the gum/dental problems like that nearly as much. I am not aware of any new major concern about specific dental problems related to HIV meds (though I am still learning as readers of this forum can attest). Which HIV meds have you been on and which meds are you now taking? Are your gums healthy? Any vitamin deficiencies? Does your dentist think that your teeth are all weaked in some way (that would make me worry about some bone/dental/calcium problem)? KH



Previous
CHEMOPROPHYLAXIS
Next
zerit side effects

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement